MAUDE Adverse Event Report: MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC XOMED INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735560
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that during a multiple catheter case the system worked as expected for the first three catheters.After switching the saline tubing connection for the next catheters, saline stopped getting pulled out of the bag to circulate through the tubing system.It may have started initially but then stopped.Turned off the pump and tried several troubleshooting attempts on the pump side, including reseating the tubing, changing the short section of the tubing, a new saline bag and a second pump, as this account has an extra one.Saline would not come out of the bag.Made a separate saline circuit with different tubing and a demo catheter and that worked, so that eliminated the pump as a problem.Decided to change the long set of tubing and check if the current tubing was pinched an ywhere.No obvious kinks or pinches in the existing tubing set were observed, but it was replaced, as that has not been tried yet.It took some time to disconnect the tubing.While changing the tubing, the fellow noticed that one of the bolts was a little wobbly.This bolt did not have the best purchase due to the effect of previous surgeries and radiation therapy in that area.Theorized that perhaps the bolt was slightly pinching the catheter, making it difficult for the saline to pass through.After changing the tubing and running a 5 minute scan to confirm that there was no saline leak around the catheter with the wobbly bolt (was not suspected, but wanted to confirm), the system worked as expected for the remainder of the procedure.Unclear if the root problem was the catheter getting pinched by the wobbly bolt or maybe there was something in that tubing set that caused a block.There was a delay of less than 1 hour and no impact on patient outcome.
 
Additional Manufacturer Narrative
H3: no parts have been received by the manufacturer for evaluation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22206497
Report Number1045254-2025-01514
Device Sequence Number6887847
Product Code GEX
UDI-Device Identifier00763000416430
UDI-Public00763000416430
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K053087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735560
Device Catalogue Number9735560
Device Lot Number0230920455
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age9 YR
Patient SexFemale
Patient Weight39 KG